MAUDE Adverse Event Report: Abbott Medical Volt¿ PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

Abbott Medical Volt¿ PFA Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Model Number A-VOLT-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/29/2026
Type of Reportable Event Death
Event or Problem Description
After a pulsed field ablation atrial fibrillation procedure using a volt catheter, advisor hd grid x catheter, agilis 13f sheath, ensite x, and a non-abbott (boston scientific versacross) wire, the patient experienced a stroke.The patient was found unresponsive four days following the procedure.Patient was noted to be cyanotic, with cold extremities and right sided hemiparesis.The patient was outside of the tpa thrombectomy window and was transferred to a neurological icu.A head ct showed large left mca territory infarct, complete loss of grey/white definition, and a midline shift.Additionally, the patient was noted to have such pronounced brain swelling that most treatments were not pursued.Prior to the procedure, a tee was performed to rule out thrombus as the patient had missed 1-2 does of their pradaxa prescription.It was noted when the ice catheter was advanced that a baseline effusion was present.The transseptal puncture was then performed using a non-abbott (boston scientific versacross) wire and sheath.Following transseptal puncture, the non-abbott wire and sheath were replaced with an agilis 13f sheath.It was noted that the effusion was still at baseline.The advisor hd grid x catheter was then advanced, and an initial voltage map of the left atrium was performed.The advisor hd grid x catheter was then exchanged for a volt catheter and the procedure was performed.The ablation was done with the volt catheter inflated at 8cc and there were no issues noted throughout the ablation.The volt catheter was then exchanged for the advisor hd grid x catheter for post-mapping to confirm isolation.All catheters were removed and the effusion was noted to be stable at the end of the procedure.There were no performance issues noted with any abbott devices.The patient was discharged later the same day and resumed their pradaxa.The patient passed away six days post-procedure.Additional information was received which notes the patient had an elevated intrinsic risk for stroke which may have been exacerbated by missed doses of the patient's anticoagulation medication prior to the procedure.The patient had a chadsvasc score of 3.
 
Additional Manufacturer Narrative
The product's serial number could not be obtained, therefore partial udi information is provided (d4), but full udi information is not available.

Brand Name
Volt¿ PFA Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
Abbott Medical
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50902672
Report Number3008452825-2026-00518
Device Sequence Number10706420
Product Code QZI
UDI-Device Identifier05415067053022
UDI-Public(01)05415067053022(10)11439737(17)270531
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P250022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-VOLT-01
Device Catalogue NumberA-VOLT-01
Device Lot Number11439737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale
Patient Weight234 LB